Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Missed Period While On Medication For Hypothyroid?

Hi, I havan t had period for last two months to be exact. I am 21 and half years old, and I never had sex in my life. I always used to have periods on time. I do take medication, levothyroxine for my hypothyroid hormonal problem. I am taking it for a year n half or so, but never had this problem. Can you please suggest me if I need to worry about this. Plus I heard from somewhere that with enough exercise, one wont need thyroid medicine in-take. Is it true? I have been gaining a lot of weight since my hormonal problem. Is there any solution except medicine.
Sun, 29 Nov 2020
Report Abuse
Dentist 's  Response
Hi,

Thyroid disorders like hypothyroidism can cause menstrual abnormalities like missed periods. As you have mentioned that you are taking Levothyroxine and have missed your periods, you need to visit your doctor to get evaluated for thyroid hormone levels. It is true that certain lifestyle changes like a proper diet and exercise will benefit you but you must not stop your medication without consulting your doctor as it can cause certain withdrawal effects.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Muzaffer Hussain Parray, Dentist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
What Causes Missed Period While On Medication For Hypothyroid?

Hi, Thyroid disorders like hypothyroidism can cause menstrual abnormalities like missed periods. As you have mentioned that you are taking Levothyroxine and have missed your periods, you need to visit your doctor to get evaluated for thyroid hormone levels. It is true that certain lifestyle changes like a proper diet and exercise will benefit you but you must not stop your medication without consulting your doctor as it can cause certain withdrawal effects. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Muzaffer Hussain Parray, Dentist